MAUDE Adverse Event Report: EXTERNAL MANUFACTURER COMMUNICATOR; ACCESSORY

EXTERNAL MANUFACTURER COMMUNICATOR; ACCESSORY
Model Number 6280
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the allegation against the power cord was confirmed.The returned power adapter was unable to give power to the communicator due to an internal anomaly.The measurement showed the returned adapter¿s output voltage was out of specification.The green light emitting diode (led) light did not turn on.The blade adapter plate was removed.There was no arc mark on either of the blade contacts or power prongs.However, the plastic was melted around one of the power blades.An internal anomaly caused the power adapter to draw an excessive amount of current causing the heat buildup in the metal power prong which melted the plastic.
 
Event or Problem Description
Boston scientific received information that the power cord had no light.A boston scientific company representative verified that the communicator was plugged into a working power outlet.The power cord will be replaced and a return label will be sent.The company representative advised the patient advocate to call back if the new power cord will not fix the issue.The communicator remains in service.No adverse patient effects were reported.

Brand Name
COMMUNICATOR
Common Device Name
ACCESSORY
Manufacturer (Section D)
EXTERNAL MANUFACTURER
MDR Report Key7368993
Report Number2124215-2018-04114
Device Sequence Number13470106
Product Code OSR
UDI-Device Identifier00802526577307
UDI-Public00802526577307
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6280
Other Device ID NumberLATITUDE WAVE COMMUNICATOR (IS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0295; 4469; E142
Patient Age65 YR